Jump to content
wiltinglilac

Wiltinglilac: 2.5 weeks on medication and suffering

Recommended Posts

wiltinglilac

Hello all! I am 19 and currently on Geodon (40mg), Zoloft (50mg), and Trazodone (50mg).

I began taking these for depression, anxiety, and Psychosis. I began taking it for 4 days at a mental health institution. At first it was fine.

 

But when i went home my mouth was dry and my jaw locked. I began experiencing palpitations and my stomach to burn. My body broke out into tremors and I began vomiting.I felt that it was from the medicine so I stopped taking them for one day. I felt like my old self that day. I went into work happy. However, the next day, all hell broke loose.

 

All the symptoms came back full force and I called 911 begging for an ambulance. They came out and scolded me then left. After an hour my body broke out into convulsions and my mom thought I was having a seizure. She called 911 and I was taken to the ER where they gave me Benadryl and sent me on my way.

 

I began taking the medicine again, but I see my therapist on Monday and I am going to request to taper off of it. It has done more harm than good. This is my first time on these drugs and will be my last. I feel I should have never listened to the doctor at the mental hospital. I feel like I'm dying.

Edited by scallywag
added paragraph breaks and tags

Share this post


Link to post
scallywag

Wiltinglilac -- Welcome to Surviving Antidepressants (SA)
 
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am very glad that you found us so early on in the misadventures of psychiatric medications.

As you found out, stopping a psych medication "cold turkey" is almost NEVER a good idea. Stopping 3 of them cold turkey at the same time -- YIKES! Your poor brain and CNS (central nervous system) were give a very strong shock.

It sounds as if your day of missed dose was fairly recent. When did this happen?

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Please include any drugs you take for any reason, even something like insulin. It doesn't matter if it's a prescription med, over-the-counter or street drug. If you take it, please list it.
  • Any drugs prior to that can just be listed with start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone to access the site, you'll need to open the desktop or "full" version. Instructions on how to do that are in the signature thread, specifically Post #8 and Post #9

Another request: When a someone is taking multiple medications, we ask that that you post an interactions report. Follow the link below to get your report. Just select the text of the report, copy it and paste it in a post here.
Drugs-dot-com Drugs Interactions Checker.

Please keep notes on paper of your symptoms. This post details a useful format for a daily log:
Take notes of doses and symptoms

I track my symptoms daily and use a list as a quick checking tool. This topic provides a downloadable list of many -- but not all -- symptoms of withdrawal:
Glenmullen’s withdrawal symptom list

For a later date -- after you've settled a bit -- these topics on tapering medications will be useful. We suggest that people taper medications one at a time. When the time comes we'll give you information to help you choose which medication to taper first.
Tips for tapering off Zoloft (sertraline)
Tips for tapering off Geodon/Zeldox (ziprasidone)
Tips for tapering off trazodone (Desyrel)
 

 

I've given you lots to read and do. Please do read the discussions at the linked topics, especially the first posts, and come back here to ask any questions you have about your situation.  Let us know how you're doing, too.

Share this post


Link to post
nz11

wiltinglilac any update.

Are you off all drugs now?

Share this post


Link to post
wiltinglilac

@nz11 Hi! Yes. I'm off of them all now. It was hell. My doctor had me continue to take them for a month, and I was in and out of the hospital. The tremors and convulsions wouldn't stop. Every day. 

 

Until one day it all broke me down. I just wanted to be done with everything. I threw it all out and spent a few months with residual pain. It all stopped about a couple months ago and I've never been better. I still have tremors from time to time. My palpitations will come back once in a while. But nothing like then. 

 

Share this post


Link to post
kesh

Good to hear you are doing well. It's the kind of story us people still in a bad place need to hear.

Share this post


Link to post
nz11

Wiltinglilac thanks for taking the time to update.

Congratulations on being drug free .good for you.

So glad to hear you  doing so well too.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.